Postoperative seizure activity following enflurane anesthesia

M. Kruczek, M. S. Albin, S. Wolf, J. M. Bertoni

Research output: Contribution to journalArticle

20 Scopus citations

Abstract

Electroencephalographic and clinical evidence of seizure-like activity during admiistration of clinically useful concentrations of enflurane have been documented in man, especially in the presence of respiratory alkalosis. These responses can be terminated by reducing the enflurane concentration and/or returning the patient to normocarbia. Delayed postoperative seizure activity has been reported to occur in two patients without a history of previous seizure activity and in one patient with a history of seizure activity. This report describes the case of a 23-year-old woman in whom a generalized tonic/clonic convulsion that could have been related to enflurane anesthesia occurred in the immediate postanesthetic period.

Original languageEnglish (US)
Pages (from-to)175-176
Number of pages2
JournalAnesthesiology
Volume53
Issue number2
DOIs
Publication statusPublished - Jan 1 1980

    Fingerprint

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this